Alert archive / Illinois / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 9, NWS Lincoln, IL

March 8, 2009Vermilion County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Mar 8, 2009, 1:34 PM CDT for Vermilion County, Illinois. It was in force for 26 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 8, 2009, 1:34 PM CDT (18:34 UTC)
Expired
Mar 8, 2009, 2:00 PM CDT
In force
26 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon

County Vermilion County, IL

The radar

The Lincoln radar (KILX), 134 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 8, 1:45 PM CDTTSTM WND DMGRossville, ILLARGE TREES DOWN AND POWER LINES BLOCKING ATTICA RD JUST WEST OF ROSSVILLE
Mar 8, 1:45 PM CDTTSTM WND GST 651 W Rossville, ILWINDS ESTIMATED 60 TO 70 MPH
Mar 8, 1:50 PM CDTTSTM WND DMGHoopeston, ILTRAILER TURNED OVER JUST SOUTH OF HOOPESTON ON RT.1. WINDS ESTIMATED AT 70 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 8, 10:39 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.6 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2009-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2009-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 389 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
441 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
389 m²/s²
0-3 km storm-relative helicity
401 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 081834
SVRILX
ILC183-081915-
/O.NEW.KILX.SV.W.0009.090308T1834Z-090308T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
134 PM CDT SUN MAR 8 2009

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN VERMILION COUNTY IN EAST CENTRAL ILLINOIS...

* UNTIL 215 PM CDT.

* AT 134 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF
  POTOMAC...OR ABOUT 13 MILES SOUTHEAST OF RANTOUL...AND WAS MOVING
  NORTHEAST AT 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  POTOMAC...
  ROSSVILLE...
  HOOPESTON...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...BUT
STAY AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4010 8795 4032 8794 4050 8768 4049 8754
      4023 8754
TIME...MOT...LOC 1834Z 232DEG 54KT 4025 8789

$$

AUTEN
2 follow-up statements
000 
WWUS53 KILX 081850
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
150 PM CDT SUN MAR 8 2009

ILC183-081915-
/O.CON.KILX.SV.W.0009.000000T0000Z-090308T1915Z/
VERMILION-
150 PM CDT SUN MAR 8 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR NORTHEASTERN VERMILION COUNTY...

AT 147 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR ROSSVILLE...OR
ABOUT 15 MILES NORTH OF DANVILLE...MOVING NORTHEAST AT 60 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
    RURAL VERMILION COUNTY.

OTHER LOCATIONS AFFECTED INCLUDE...HOOPESTON...HENNING AND ALVIN.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4049 8768 4049 8754 4030 8754 4021 8777
      4043 8778 4049 8770
TIME...MOT...LOC 1850Z 232DEG 54KT 4039 8762

$$

SMITH
000 
WWUS53 KILX 081900
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
200 PM CDT SUN MAR 8 2009

ILC183-081909-
/O.CAN.KILX.SV.W.0009.000000T0000Z-090308T1915Z/
VERMILION-
200 PM CDT SUN MAR 8 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN VERMILION COUNTY
IS CANCELLED...

AT 157 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF 
THE AREA...THUS THE WARNING HAS BEEN CANCELLED.

LAT...LON 4049 8768 4049 8754 4030 8754 4021 8777
      4043 8778 4049 8770
TIME...MOT...LOC 1900Z 232DEG 54KT 4047 8747

$$

SMITH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 1:24 PM CDT, 10 minutes earlier.

Area forecast discussion, Mar 8, 1:24 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
124 PM CDT SUN MAR 8 2009

.DISCUSSION...
ISSUED 955 AM CDT SUN MAR 8 2009
INCOMING STORMS WILL KEEP THIS DISCUSSION RATHER SHORT. TEMPS
WARMING IN THE EAST AND SOUTHEAST QUICKLY AND HAVE UPDATED THE
GRIDS ACCORDINGLY. HAVE INCREASED THE WINDS TO COMPENSATE FOR THE
INCREASING PRESSURE GRADIENT OF THE RAPIDLY DEVELOPING LOW AND THE
MIXING DOWN POTENTIAL IN THE WARM SECTOR OF THE EAST AND
SOUTHEAST. ISSUED A WIND ADVISORY TO COVER THE MOST BLUSTERY
AREA ROUGHLY EAST OF THE ILLINOIS RIVER VALLEY THROUGH EARLY
EVENING. ISSUING ANOTHER ROUND OF ZONES MOMENTARILY UPDATED FOR
HEADLINES.

&&

.AVIATION...
ISSUED 114 PM CDT SUN MAR 8 2009
MAJOR ISSUE FOR AVIATION FORECAST WILL BE THE THREAT FOR SOME
SCATTERED THUNDER IN BMI...AND GRADIENT WINDS BEHIND THE EXITING
LOW PRESSURE AND COLD FRONT. WINDS ALREADY OUT OF THE
WEST/SOUTHWEST IN EXCESS OF 30KTS SUSTAINED...AND 40 TO 45 KT
GUSTS...ARE AFFECTING ILX TERMINALS. THIS WILL CONTINUE INTO THE
EARLY EVENING HOURS...DROPPING BELOW ADVISORY CRITERIA AFTER 00Z.
BRIEF CLEARING BEHIND THE FRONT WILL FILL IN THIS EVENING WITH LOW
CLOUDS AND POSSIBLY REDUCED VISBYS IN THE NRN HALF OF THE STATE
IN THE WAKE OF THE GREATEST RAINFALL. LOW CLOUDS SHOULD SCATTER
BACK OUT LATE TOMORROW MORNING...WITH SOME CIRRUS OVHD.

HJS
&&

.PREV DISCUSSION...
ISSUED 145 AM CST SUN MAR 8 2009

FRONTAL BOUNDARY MEANDERING ACROSS THE AREA AGAIN OVERNIGHT...WITH
1 AM POSITION ROUGHLY ALONG I-72. SHOWERS AND THUNDERSTORMS HAVE
BEEN NUMEROUS ACROSS THE NORTHWEST HALF OF THE CWA...AND CONTINUE
TO STREAM NORTHEAST OVER THE SAME AREAS OUT OF NORTHERN MISSOURI.
88D RADAR WIND PROFILE FROM LINCOLN AND ST LOUIS SHOWING 40-55
KNOT LOW LEVEL JET INCREASING SOUTH OF THE BOUNDARY. MAIN SURFACE
LOW ASSOCIATED WITH THE BOUNDARY WAS ANALYZED IN SOUTHEAST KANSAS.

PASSAGE OF STORM SYSTEM TODAY...WITH ASSOCIATED SEVERE WEATHER AND
HEAVY RAIN THREATS...IS THE PRIMARY FOCUS FOR TODAYS FORECAST.
RAIN AND THUNDERSTORMS FOR MONDAY NIGHT THROUGH TUESDAY NIGHT ALSO
A CONCERN.

SHORT TERM...TODAY THROUGH WEDNESDAY...

MUCH OF THE MORNING THUNDERSTORM ACTIVITY WILL BE ELEVATED AND
NORTH OF THE FRONT...WHICH WILL LIFT NORTH AGAIN THIS MORNING.
MODELS DIFFERING IN THE SPEED OF THIS LOW PASSAGE -- RANGING FROM
A LOCATION NEAR MACOMB TO JUST EAST OF LASALLE AT 18Z -- WITH THE
GFS BEING THE FASTER OF THE MODELS. WENT WITH A BLEND OF THE NAM
AND THE GFS WITH THE SPEED...RESULTING IN THE TRAILING COLD FRONT
ENTERING THE WESTERN CWA AROUND MIDDAY AND BEING OUT OF THE STATE
BY AROUND 5 PM. WHILE SOME OF THE EARLY MORNING STORMS MAY PRODUCE
LARGE HAIL...A SHORT WINDOW OF OPPORTUNITY IS EXPECTED LATE
MORNING AND EARLY AFTERNOON FOR STRONG TO SEVERE THUNDERSTORM
DEVELOPMENT AS WELL...DESPITE CAPES BEING ONLY ABOUT 500 J/KG.
LARGE HAIL AND DAMAGING WINDS EXPECTED TO BE THE MAIN THREATS WITH
THE STORMS DURING THIS PERIOD. MUCH OF THE CWA FROM I-55 EASTWARD
WILL BE IN THE WARM SECTOR LONG ENOUGH TO GET TEMPERATURES INTO
THE MID TO UPPER 60S BEFORE THE FRONT ARRIVES...ESPECIALLY
CONSIDERING LOWER 60S ALREADY EXIST SOUTH OF A TAYLORVILLE TO
PARIS LINE.

HIGH PRESSURE RIDGE EXPECTED TO DRIFT EAST ACROSS THE MISSISSIPPI
VALLEY OVERNIGHT...BEFORE PRECIPITATION BEGINS TO SURGE
NORTHEASTWARD TOWARD THE AREA ON MONDAY AFTERNOON. THINK THE GFS
IS BRINGING IN THE RAIN TOO FAST AND AM SIDING TOWARD THE NAM
DURING THIS TIME...KEEPING MONDAY FORECAST DRY AND SPREADING THE
RAIN IN DURING THE EVENING. GFS ALSO SEEMS TO BE SUFFERING FROM
SOME CONVECTIVE FEEDBACK AND AM ONLY GOING WITH ABOUT HALF OF ITS
RAIN TOTALS MONDAY NIGHT AND TUESDAY MORNING.

LOW PRESSURE EXPECTED TO MOVE NORTHEAST OUT OF KANSAS ON TUESDAY.
ALL MODELS IN REASONABLE AGREEMENT WITH TRACK OF LOW REACHING
WESTERN WISCONSIN BY TUESDAY EVENING...WITH THE NAM JUST A BIT
SLOWER WITH THE ATTENDANT COLD FRONT SWINGING THROUGH THE CWA.
WITH NEARLY ALL OF THE CWA SPENDING SIGNIFICANT TIME IN THE WARM
SECTOR...SIDED MORE WITH THE WARMER MOS GUIDANCE IN MOST AREAS.

AS THE LOW MOVES NORTHEAST INTO CANADA...IT IS EXPECTED TO
SIGNIFICANTLY STRENGTHEN...RESULTING IN RATHER BREEZY CONDITIONS
CONTINUING ACROSS THE FORECAST AREA THROUGH WEDNESDAY.

LONG TERM...THURSDAY THROUGH SATURDAY...

NO CHANGES MADE TO LATTER PART OF FORECAST. MAIN STORM TRACKS
EXPECTED TO BE ALONG THE CANADIAN BORDER AS WELL AS THE SOUTHERN
UNITED STATES...WITH HIGH PRESSURE IN BETWEEN. TEMPERATURES
EXPECTED TO BE NEAR TO SLIGHTLY BELOW NORMAL DURING THIS TIME.

GEELHART

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR ILZ029>031-037-038-
041>046-048-051>057-061>063-066>068-071>073.

FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ILZ027>031-
036>038.

&&
Hazardous weather outlook, Mar 8, 9:48 AM CDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
948 AM CDT SUN MAR 8 2009

ILZ027-028-036-091200-
FULTON-KNOX-STARK-
948 AM CDT SUN MAR 8 2009

...FLASH FLOOD WATCH IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

...A FLASH FLOOD WATCH IS IN EFFECT THROUGH 6 PM TODAY...

A WARM FRONT WILL LIFT NORTH OF PEORIA AND BLOOMINGTON THIS
MORNING...THEN A COLD FRONT WILL MOVE QUICKLY EAST ACROSS THE
STATE LATE THIS MORNING AND THIS AFTERNOON. STRONG TO SEVERE
STORMS WILL BE POSSIBLE AHEAD OF THE COLD FRONT. MOST OF CENTRAL
ILLINOIS IS IN A SLIGHT RISK FOR SEVERE STORMS...MAINLY SOUTHEAST
OF A LINE FROM MACOMB TO PEORIA TO PONTIAC. THE MAIN HAZARDS WILL
BE LARGE HAIL AND DAMAGING WINDS...BETWEEN 9 AM AND 3 PM. AN
ISOLATED TORNADO WILL ALSO BE POSSIBLE.

HEAVY RAINFALL AND FLASH FLOODING MAY DEVELOP TODAY AS WELL. TOTAL
RAINFALL AMOUNTS FROM THIS WEEKEND MAY REACH 2 INCHES. THE RAIN
FALLING ON PARTIALLY FROZEN GROUND WILL PRODUCE EXCESSIVE RUNOFF
AND POSSIBLE FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE ON MONDAY NIGHT
AND TUESDAY...AS THE NEXT STORM SYSTEM PASSES BY TO THE NORTHWEST
OF ILLINOIS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 9 AM AND 2 PM TODAY.

ILZ029>031-037-038-091200-
MARSHALL-MCLEAN-PEORIA-TAZEWELL-WOODFORD-
948 AM CDT SUN MAR 8 2009

...FLASH FLOOD WATCH IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

...A FLASH FLOOD WATCH IS IN EFFECT THROUGH 6 PM TODAY...

A WARM FRONT WILL LIFT NORTH OF PEORIA AND BLOOMINGTON THIS
MORNING...THEN A COLD FRONT WILL MOVE QUICKLY EAST ACROSS THE
STATE LATE THIS MORNING AND THIS AFTERNOON. STRONG TO SEVERE
STORMS WILL BE POSSIBLE AHEAD OF THE COLD FRONT. A SLIGHT RISK FOR
SEVERE STORMS HAS BEEN DEFINED FOR AREAS NORTHWEST OF SPRINGFIELD
TO CHAMPAIGN...AND SOUTHEAST OF A LINE FROM MACOMB TO PEORIA TO
PONTIAC. THE MAIN HAZARDS WILL BE LARGE HAIL AND DAMAGING
WINDS...BETWEEN 10 AM AND 3 PM. AN ISOLATED TORNADO WILL ALSO BE
POSSIBLE.

STRONG SOUTH WINDS AHEAD OF THE COLD FRONT ARE EXPECTED TO BE
SUSTAINED AROUND 30 MPH...WITH GUSTS TO 45 MPH. A WIND ADVISORY IS
IN EFFECT UNTIL 9 PM THIS EVENING.

HEAVY RAINFALL AND FLASH FLOODING MAY DEVELOP TODAY AS WELL. TOTAL
RAINFALL AMOUNTS FROM THIS WEEKEND MAY REACH 2 INCHES. THE RAIN
FALLING ON PARTIALLY FROZEN GROUND WILL PRODUCE EXCESSIVE RUNOFF
AND POSSIBLE FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE ON MONDAY NIGHT
AND TUESDAY...AS THE NEXT STORM SYSTEM PASSES BY TO THE NORTHWEST
OF ILLINOIS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 9 AM AND 2 PM TODAY.

ILZ041-091200-
MASON-
948 AM CDT SUN MAR 8 2009

...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

A WARM FRONT WILL LIFT NORTH OF PEORIA AND BLOOMINGTON THIS
MORNING...THEN A COLD FRONT WILL MOVE QUICKLY EAST ACROSS THE
STATE LATE THIS MORNING AND THIS AFTERNOON. STRONG TO SEVERE
STORMS WILL BE POSSIBLE AHEAD OF THE COLD FRONT. A SLIGHT RISK FOR
SEVERE STORMS HAS BEEN DEFINED FOR AREAS NORTHWEST OF SPRINGFIELD
TO CHAMPAIGN...AND SOUTHEAST OF A LINE FROM MACOMB TO PEORIA TO
PONTIAC. THE MAIN HAZARDS WILL BE LARGE HAIL AND DAMAGING
WINDS...BETWEEN 10 AM AND 3 PM. AN ISOLATED TORNADO WILL ALSO BE
POSSIBLE.

STRONG SOUTH WINDS AHEAD OF THE COLD FRONT ARE EXPECTED TO BE
SUSTAINED AROUND 30 MPH...WITH GUSTS TO 45 MPH. A WIND ADVISORY IS
IN EFFECT UNTIL 9 PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE ON MONDAY NIGHT
AND TUESDAY...AS THE NEXT STORM SYSTEM PASSES BY TO THE NORTHWEST
OF ILLINOIS.

FOR INTERESTS ALONG THE ILLINOIS RIVER...THE RIVER IS EXPECTED TO REMAIN
ABOVE FLOOD STAGE AROUND HAVANA AND POINTS DOWNSTREAM FOR THE NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 9 AM AND 3 PM TODAY.

ILZ040-047-049-050-091200-
CASS-MORGAN-SCHUYLER-SCOTT-
948 AM CDT SUN MAR 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

A WARM FRONT WILL LIFT NORTH OF PEORIA AND BLOOMINGTON THIS
MORNING...THEN A COLD FRONT WILL MOVE QUICKLY EAST ACROSS THE
STATE LATE THIS MORNING AND THIS AFTERNOON. STRONG TO SEVERE
STORMS WILL BE POSSIBLE AHEAD OF THE COLD FRONT. A SLIGHT RISK FOR
SEVERE STORMS HAS BEEN DEFINED FOR AREAS NORTHWEST OF SPRINGFIELD
TO CHAMPAIGN...AND SOUTHEAST OF A LINE FROM MACOMB TO PEORIA TO
PONTIAC. THE MAIN HAZARDS WILL BE LARGE HAIL AND DAMAGING
WINDS...BETWEEN 10 AM AND 3 PM. AN ISOLATED TORNADO WILL ALSO BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE ON MONDAY NIGHT
AND TUESDAY...AS THE NEXT STORM SYSTEM PASSES BY TO THE NORTHWEST
OF ILLINOIS.

FOR INTERESTS ALONG THE ILLINOIS RIVER...THE RIVER IS EXPECTED TO REMAIN
ABOVE FLOOD STAGE AROUND HAVANA AND POINTS DOWNSTREAM FOR THE NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 9 AM AND 3 PM TODAY.

ILZ042-043-048-091200-
DE WITT-LOGAN-MENARD-
948 AM CDT SUN MAR 8 2009

...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

A WARM FRONT WILL LIFT NORTH OF PEORIA AND BLOOMINGTON EARLY THIS
MORNING...THEN A COLD FRONT WILL MOVE QUICKLY EAST ACROSS THE
STATE LATE THIS MORNING AND THIS AFTERNOON. STRONG TO SEVERE
STORMS WILL BE POSSIBLE AHEAD OF THE COLD FRONT. A SLIGHT RISK FOR
SEVERE STORMS HAS BEEN DEFINED FOR AREAS NORTHWEST OF SPRINGFIELD
TO CHAMPAIGN...AND SOUTHEAST OF A LINE FROM MACOMB TO PEORIA TO
PONTIAC. A MODERATE RISK AREA HAS BEEN DEFINED FOR AREAS SOUTHEAST
OF SPRINGFIELD TO CHAMPAIGN. THE MAIN HAZARDS WILL BE LARGE HAIL
AND DAMAGING WINDS...BETWEEN 10 AM AND 3 PM. AN ISOLATED TORNADO
WILL ALSO BE POSSIBLE.

STRONG SOUTH WINDS AHEAD OF THE COLD FRONT ARE EXPECTED TO BE
SUSTAINED AROUND 30 MPH...WITH GUSTS TO 45 MPH. A WIND ADVISORY IS
IN EFFECT UNTIL 9 PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE ON MONDAY NIGHT
AND TUESDAY...AS THE NEXT STORM SYSTEM PASSES BY TO THE NORTHWEST
OF ILLINOIS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 10 AM AND 3 PM TODAY.

ILZ044>046-051>057-061-062-066-067-071>073-091200-
CHAMPAIGN-CHRISTIAN-CLAY-COLES-CUMBERLAND-DOUGLAS-EDGAR-EFFINGHAM-
JASPER-LAWRENCE-MACON-MOULTRIE-PIATT-RICHLAND-SANGAMON-SHELBY-
VERMILION-
948 AM CDT SUN MAR 8 2009

...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

A LARGE PORTION OF CENTRAL AND SOUTHERN ILLINOIS HAS BEEN UPGRADED
TO A MODERATE RISK OF SEVERE STORMS AROUND MID DAY AS A COLD FRONT
MOVES ACROSS THE STATE. THE COLD FRONT WILL MOVE QUICKLY EAST
ACROSS THE STATE LATE THIS MORNING AND THIS AFTERNOON. STRONG TO
SEVERE STORMS WILL BE POSSIBLE AHEAD OF THE COLD FRONT. THE MAIN
HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS...BETWEEN 10 AM AND 4
PM. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE.

STRONG SOUTH WINDS AHEAD OF THE COLD FRONT ARE EXPECTED TO BE
SUSTAINED AROUND 30 MPH...WITH GUSTS TO 45 MPH. A WIND ADVISORY IS
IN EFFECT UNTIL 9 PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE ON MONDAY NIGHT
AND TUESDAY...AS THE NEXT STORM SYSTEM PASSES BY TO THE NORTHWEST
OF ILLINOIS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 10 AM AND 4 PM TODAY.

ILZ063-068-091200-
CLARK-CRAWFORD-
948 AM CDT SUN MAR 8 2009

...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

A LARGE PORTION OF CENTRAL AND SOUTHERN ILLINOIS HAS BEEN UPGRADED
TO A MODERATE RISK OF SEVERE STORMS AROUND MID DAY AS A COLD FRONT
MOVES ACROSS THE STATE. THE COLD FRONT WILL MOVE QUICKLY EAST
ACROSS THE STATE LATE THIS MORNING AND THIS AFTERNOON. STRONG TO
SEVERE STORMS WILL BE POSSIBLE AHEAD OF THE COLD FRONT. THE MAIN
HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS...BETWEEN 11 AM AND
5 PM. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE.

STRONG SOUTH WINDS AHEAD OF THE COLD FRONT ARE EXPECTED TO BE
SUSTAINED AROUND 30 MPH...WITH GUSTS TO 45 MPH. A WIND ADVISORY IS
IN EFFECT UNTIL 9 PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE ON MONDAY NIGHT
AND TUESDAY...AS THE NEXT STORM SYSTEM PASSES BY TO THE NORTHWEST
OF ILLINOIS.

THE WABASH RIVER FROM TERRE HAUTE THROUGH HUTSONVILLE IS EXPECTED
TO GO ABOVE FLOOD STAGE EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 11 AM AND 5 PM TODAY.

SHIMON

In the hours before

Local storm report, Mar 8, 1:15 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
115 PM CDT SUN MAR 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1243 PM     TSTM WND GST     3 E BLOOMINGTON         40.48N 88.92W
03/08/2009  M58.00 MPH       MCLEAN             IL   ASOS

            CORRECTED TIME

&&

25
Local storm report, Mar 8, 1:17 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
117 PM CDT SUN MAR 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     HEAVY RAIN       ALTONA                  41.12N 90.16W
03/08/2009  M2.25 INCH       KNOX               IL   CO-OP OBSERVER

            STORM TOTAL RAINFALL...STILL RAINING. STANDING WATER IN
            FARM FIELDS AND YARDS.

&&

25
Local storm report, Mar 8, 1:23 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
123 PM CDT SUN MAR 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     NON-TSTM WND GST JACKSONVILLE            39.73N 90.23W
03/08/2009  M53 MPH          MORGAN             IL   AWOS

&&

25
Local storm report, Mar 8, 1:27 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
127 PM CDT SUN MAR 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1251 PM     NON-TSTM WND GST 3 N SPRINGFIELD         39.82N 89.64W
03/08/2009  M49 MPH          SANGAMON           IL   ASOS

&&

25
Local storm report, Mar 8, 1:30 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
130 PM CDT SUN MAR 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0108 PM     NON-TSTM WND GST TAYLORVILLE             39.52N 89.26W
03/08/2009  M51 MPH          CHRISTIAN          IL   AWOS

&&

25
Local storm report, Mar 8, 1:32 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
132 PM CDT SUN MAR 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1249 PM     NON-TSTM WND GST DECATUR                 39.85N 88.93W
03/08/2009  M47 MPH          MACON              IL   ASOS

&&

25

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 9:06 PM CSTRiver Flood WarningILXMarshall, Putnam40 days
Mar 7, 9:06 PM CSTRiver Flood WarningILXPeoria, Tazewell, Woodford90 days
Mar 8, 1:52 AM CSTAreal Flood AdvisoryILXFulton, Knox, Peoria, Stark6 hr
Mar 8, 6:08 AM CDTSevere Thunderstorm WarningILXFulton37 min
Mar 8, 6:28 AM CDTSevere Thunderstorm WarningILXKnox, Peoria47 min
Mar 8, 6:57 AM CDTSevere Thunderstorm WarningILXMarshall, Woodford42 min
Mar 8, 9:31 AM CDTWind AdvisoryILXChampaign, Christian, Clark, Clay, Coles, Crawford and 22 more11 hr
Mar 8, 11:02 AM CDTAreal Flood WarningILXFulton, Knox, Marshall, Peoria, Stark, Woodford6 hr
Mar 8, 11:02 AM CDTRiver Flood WarningILXFulton, Knox6 days
Mar 8, 11:02 AM CDTRiver Flood WarningILXFulton7 days
Mar 8, 11:18 AM CDTSevere Thunderstorm WarningILXMorgan, Sangamon42 min
Mar 8, 11:40 AM CDTTornado WarningILXLogan, Sangamon35 min
Mar 8, 11:59 AM CDTSevere Thunderstorm WarningILXChristian, Macon28 min
Mar 8, 12:11 PM CDTTornado WarningILXDeWitt, Logan, McLean34 min
Mar 8, 12:13 PM CDTTornado WarningILXMcLean, Tazewell, Woodford47 min
Mar 8, 12:52 PM CDTTornado WarningILXClay, Lawrence, Richland38 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.